Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 7, 2020, 5:21 PM CDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 7, 2020, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
The radar
The Holloman AFB radar (KHDX), 195 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS84 KMAF 072221 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 521 PM CDT Tue Jul 7 2020 NMZ028-TXZ273-072300- Eddy County Plains NM-Eastern Culberson County TX- 521 PM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND NORTH CENTRAL CULBERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/... At 520 PM CDT/420 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles south of Carlsbad Caverns National Park, or 20 miles east of Pine Springs. This storm was nearly stationary. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Eddy and north central Culberson Counties. LAT...LON 3196 10461 3211 10451 3206 10427 3182 10445 TIME...MOT...LOC 2220Z 301DEG 2KT 3200 10450 $$ 87
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:20 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 7, 2:20 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
220 PM CDT Tue Jul 7 2020
.DISCUSSION...
Upper ridge extending from the Pacific into the Central Plains today
will continue over the region through next week. This will result
in unseasonably hot wx for the area.
The 500mb chart out through 240hrs shows the ridge to remain intact
through day 10 so no change for the next week and a half expected.
Cannot say when this pattern will break down. Temps climbing to 100
or more for the Pecos and Rio Grande... already have a Heat Advisory
out for portions of the Rio Grande. Temperatures of 110 degrees
have been reported at Rio Grande Village. These advisories will
continue and expand... could end up tying or breaking some record
highs but the latest long term guidance has come in a few degrees
cooler next week than previous outlooks. On Thursday could see
highs up to 107 degrees for the Pecos River valley... increasing to
109 by Sunday. By Monday could see highs along the Rio Grande of up
to 115. Lows will remain elevated in the the mid to upper 70s with
even some 80s expected so each day will start on the warm side.
MAF radar will down for an upgrade the rest of the week. Based on
satellite and neighboring radars have some showers and thunderstorms
over the Davis Mtns south and eastward... and over the Guadalupe
Mtns. On Wednesday models develop qpf over the western slopes of the
Davis Mtns up through the Guadalupes so will expand isolated pops
northward... and throw a little pops over the Mtns for Thursday
afternoon. After that it looks dry... as subsidence from the ridge
increases storm chances will decrease.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 101 77 103 / 0 0 0 0
Carlsbad 73 104 74 107 / 10 0 0 0
Dryden 78 102 77 103 / 0 0 0 0
Fort Stockton 74 100 75 103 / 0 0 0 0
Guadalupe Pass 70 96 72 99 / 10 10 0 10
Hobbs 71 100 73 103 / 0 0 10 0
Marfa 62 94 63 97 / 10 20 0 10
Midland Intl Airport 74 102 76 103 / 0 0 0 0
Odessa 74 101 76 103 / 0 0 0 0
Wink 76 104 77 106 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 8 PM CDT this evening for Lower Brewster
County.
Heat Advisory from 3 PM to 8 PM CDT Wednesday for Lower Brewster
County.
&&
80/72Hazardous weather outlook, Jul 7, 1:45 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 145 PM CDT Tue Jul 7 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-081845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 145 PM CDT Tue Jul 7 2020 /1245 PM MDT Tue Jul 7 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible today and tonight. Any storms that do develop may be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. Hot temperatures are expected this afternoon along the Big Bend where a Heat Advisory is in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot temperatures are expected to continue and will increase through the weekend. A Heat Advisory is in effect for the Big Bend area Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 7, 1:11 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
111 PM CDT Tue Jul 7 2020
TXZ075-071845-
Pecos TX-
111 PM CDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 145 PM
CDT...
At 110 PM CDT, Doppler radar was tracking a strong thunderstorm 27
miles south of Fort Stockton near highway 285, moving northeast at
15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3035 10265 3053 10291 3085 10272 3080 10249
3062 10236
TIME...MOT...LOC 1810Z 214DEG 7KT 3052 10274
12Special weather statement, Jul 7, 1:52 PM CDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 152 PM CDT Tue Jul 7 2020 TXZ075-071915- Pecos TX- 152 PM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 215 PM CDT... At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 25 miles southeast of Fort Stockton along highway 285, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of central Pecos County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3037 10260 3056 10286 3084 10264 3064 10233 TIME...MOT...LOC 1852Z 218DEG 16KT 3060 10263 12
Special weather statement, Jul 7, 2:17 PM CDT, 3 hours 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 217 PM CDT Tue Jul 7 2020 TXZ075-279-282-071945- Pecos TX-Central Brewster County TX-Lower Brewster County TX- 217 PM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND CENTRAL BREWSTER COUNTIES UNTIL 245 PM CDT... At 217 PM CDT, Doppler radar was tracking a strong thunderstorm 23 miles west of Sanderson along highway 90, moving southwest at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and central Brewster Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3030 10286 3011 10264 2977 10283 3005 10324 TIME...MOT...LOC 1917Z 045DEG 10KT 3015 10280 12
Special weather statement, Jul 7, 3:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
258 PM MDT Tue Jul 7 2020
NMZ027-028-072115-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
258 PM MDT Tue Jul 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL
315 PM MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lincoln National Forest, or 28 miles south of Hope, moving east at
15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Carlsbad Caverns National Park, Lincoln National Forest and Queen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3252 10485 3252 10484 3258 10484 3251 10446
3210 10448 3217 10485
TIME...MOT...LOC 2057Z 273DEG 16KT 3240 10482
12Special weather statement, Jul 7, 4:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 316 PM MDT Tue Jul 7 2020 NMZ027-028-072200- Eddy County Plains NM-Guadalupe Mountains of Eddy County NM- 316 PM MDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL 400 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Lincoln National Forest, or 29 miles south of Hope, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lincoln National Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3251 10485 3248 10446 3221 10448 3222 10485 TIME...MOT...LOC 2116Z 273DEG 22KT 3239 10474 12
Special weather statement, Jul 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 521 PM CDT Tue Jul 7 2020 NMZ028-TXZ273-072300- Eddy County Plains NM-Eastern Culberson County TX- 521 PM CDT Tue Jul 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY AND NORTH CENTRAL CULBERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/... At 520 PM CDT/420 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles south of Carlsbad Caverns National Park, or 20 miles east of Pine Springs. This storm was nearly stationary. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Eddy and north central Culberson Counties. LAT...LON 3196 10461 3211 10451 3206 10427 3182 10445 TIME...MOT...LOC 2220Z 301DEG 2KT 3200 10450 87
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:27 AM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 37 hr |
| Jul 7, 7:27 AM CDT | Heat Advisory | MAF | Brewster | 13 hr |
| Jul 7, 1:11 PM CDT | Special Weather Statement | MAF | Pecos | 34 min |
| Jul 7, 1:52 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jul 7, 2:17 PM CDT | Special Weather Statement | MAF | Brewster | 28 min |
| Jul 7, 6:18 PM CDT | Special Weather Statement | MAF | Terrell | 27 min |
| Jul 7, 3:58 PM CDT | Special Weather Statement | MAF | Eddy | 17 min |
| Jul 7, 4:16 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.